DSpace DSpace UPC
 Català   Castellano   English  

E-prints UPC >
Altres >
Enviament des de DRAC >

Empreu aquest identificador per citar o enllaçar aquest ítem: http://hdl.handle.net/2117/13391

Arxiu Descripció MidaFormat
Cambridge S0022112011002151a.pdf1,69 MBAdobe PDFThumbnail
Veure/Obrir

Citació: Panades, C.; Marques, F.; Lopez, J. M. Transitions to three-dimensional flows in a cylinder driven by oscillations of the sidewall. "Journal of fluid mechanics", Agost 2011, vol. 681, p. 515-536.
Títol: Transitions to three-dimensional flows in a cylinder driven by oscillations of the sidewall
Autor: Panadès Guinart, Carles Veure Producció científica UPC; Marqués Truyol, Francisco Veure Producció científica UPC; Lopez, Juan M.
Data: ago-2011
Tipus de document: Article
Resum: The transition from two-dimensional to three-dimensional flows in a finite circular cylinder driven by an axially oscillating sidewall is explored in detail. The complete symmetry group of this flow, including a spatio-temporal symmetry related to the oscillating sidewall, is Z2xO(2). Previous studies in flows with the same symmetries, such as symmetric bluff-body wakes and periodically forced rectangular cavities, were unable to obtain the theoretically predicted bifurcation to modulated travelling waves. In the simpler cylindrical geometry, where the azimuthal direction is physically periodic, we have found these predicted modulated travelling waves as stable fully saturated nonlinear solutions for the first time. A careful analysis of the base states and their linear stability identifies different parameter regimes where three-dimensional states are either synchronous with the forcing or quasi-periodic, corresponding to different symmetry-breaking processes. These results are in good agreement with theoretical predictions and previous results in similar flows. These different regimes are separated by three codimension-two bifurcation points that are yet to be fully analysed theoretically. Finally, the saturated nonlinear states and their properties in different parameter regimes are analysed.
ISSN: 0022-1120
URI: http://hdl.handle.net/2117/13391
DOI: 10.1017/jfm.2011.215
Versió de l'editor: http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=8333199
Apareix a les col·leccions:Altres. Enviament des de DRAC
DF - Dinàmica No Lineal de Fluids. Articles de revista
Departament de Física Aplicada. Articles de revista
Comparteix:


Stats Mostra les estadístiques d'aquest ítem

SFX Query

Tots els drets reservats. Aquesta obra està protegida pels drets de propietat intel·lectual i industrial corresponents. Sense perjudici de les exempcions legals existents, queda prohibida la seva reproducció, distribució, comunicació pública o transformació sense l'autorització del titular dels drets.

Per a qualsevol ús que se'n vulgui fer no previst a la llei, dirigiu-vos a: sepi.bupc@upc.edu

 

Valid XHTML 1.0! Programari DSpace Copyright © 2002-2004 MIT and Hewlett-Packard Comentaris
Universitat Politècnica de Catalunya. Servei de Biblioteques, Publicacions i Arxius